Alert archive / California / Wind Advisories in 2006
Wind Advisory 28, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 20, 2006, 2:57 PM PST for 7 counties in Nevada; 9 counties in California. It took effect at Nov 20, 2006, 8:00 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2006, 2:57 PM PST (22:57 UTC)
- In effect from
- Nov 20, 2006, 8:00 PM PST
- Expired
- Nov 21, 2006, 10:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3914 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 202257 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 257 PM PST MON NOV 20 2006 ...BREEZY CONDITIONS FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA TONIGHT AND TUESDAY... .A COLD FRONT AND STRONG JET STREAM WILL APPROACH THE AREA TONIGHT BRINGING AN INCREASE IN SOUTHWEST WINDS. WINDS WILL MAINLY INCREASE OVER THE FOOTHILLS AND OTHER WIND PRONE AREAS LATE TONIGHT. BY TUESDAY MORNING... SOUTHWEST WINDS WILL BE BREEZY OVER ALL AREAS WITH GUSTS UP TO 55 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS. CAZ070>072-NVZ002-003-005-211300- /O.NEW.KREV.WI.Y.0028.061121T0400Z-061122T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 257 PM PST MON NOV 20 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST TUESDAY. SOUTHWEST WINDS WILL INCREASE OVER THE FOOTHILLS AND HIGHER ELEVATIONS OVERNIGHT WITH GUSTS UP TO 50 MPH. BY LATE TUESDAY MORNING...GUSTS UP TO 55 MPH ARE EXPECTED OVER ALL AREAS WITH POSSIBLE HIGHER GUSTS IN WIND PRONE AREAS. WIND GUSTS OVER THE RIDGES NEAR 60 MPH THIS EVENING WILL INCREASE TO NEAR 90 MPH OR MORE ON TUESDAY. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JORDAN HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 211157 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 357 AM PST TUE NOV 21 2006 ...WINDY CONDITIONS FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA TODAY... .A COLD FRONT AND STRONG JET STREAM HAS MOVED OVER THE REGION. WINDS WILL MAINLY INCREASE OVER THE FOOTHILLS AND OTHER WIND PRONE AREAS TODAY. BY LATE TUESDAY MORNING...SOUTHWEST WINDS WILL BE STRONG OVER ALL AREAS WITH GUSTS UP TO 55 MPH. EVEN HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS. CAZ070>072-NVZ002-003-005-212000- /O.EXT.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 357 AM PST TUE NOV 21 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED OVER THE FOOTHILLS AND HIGHER ELEVATIONS OVERNIGHT WITH GUSTS UP TO 50 MPH. BY LATE TUESDAY MORNING...GUSTS UP TO 55 MPH ARE EXPECTED OVER ALL AREAS WITH POSSIBLE HIGHER GUSTS IN WIND PRONE AREAS. WIND GUSTS OVER THE RIDGES WILL INCREASE TO NEAR 90 MPH OR MORE. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOON HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 211711 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 911 AM PST TUE NOV 21 2006 ...WINDY CONDITIONS FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA TODAY... .A COLD FRONT AND STRONG JET STREAM HAS MOVED OVER THE REGION. WINDS WILL MAINLY INCREASE OVER THE FOOTHILLS AND OTHER WIND PRONE AREAS TODAY. BY LATE TUESDAY MORNING...SOUTHWEST WINDS WILL BE STRONG OVER ALL AREAS WITH GUSTS UP TO 55 MPH. EVEN HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS. CAZ073-220115- /O.EXA.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 911 AM PST TUE NOV 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED ACROSS NORTHERN MONO COUNTY THIS MORNING NORTH OF MONO LAKE. THESE WINDS WILL CONTINUE INTO THIS EVENING AT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL OCCUR NORTH OF LEE VINING...ESPECIALLY ALONG THE U.S. 395 CORRIDOR. OVER RIDGES...WIND GUSTS TO 90 MPH ARE LIKELY. IF YOU ARE TRAVELING IN WIND PRONE AREAS USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ070-071-NVZ005-220115- /O.CON.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 911 AM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WINDS HAVE TEMPORARILY WEAKENED THIS MORNING ACROSS NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA. AS THE RAINFALL ENDS AROUND NOON...SOUTHWEST WINDS WILL INCREASE ONCE AGAIN TO SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR IN THE DESERT AREAS OF EASTERN LASSEN AND MODOC COUNTIES OF CALIFORNIA INTO NORTHERN WASHOE COUNTY NEVADA. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-003-220115- /O.CON.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 911 AM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE ACROSS THE RENO AND LAKE TAHOE AREAS INTO THIS EVENING. EXPECT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH...ESPECIALLY IN WIND PRONE AREAS. OVER RIDGES IN THE LAKE TAHOE BASIN...WING GUSTS TO 90 MPH ARE LIKELY. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO WALLMANN
000 WWUS75 KREV 212207 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 207 PM PST TUE NOV 21 2006 ...WINDY CONDITIONS FOR NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA TODAY... .A COLD FRONT AND STRONG JET STREAM HAS MOVED OVER THE REGION. WINDS WILL MAINLY INCREASE OVER THE FOOTHILLS AND OTHER WIND PRONE AREAS TODAY. BY LATE TUESDAY MORNING...SOUTHWEST WINDS WILL BE STRONG OVER ALL AREAS WITH GUSTS UP TO 55 MPH. EVEN HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS. NVZ001-004-220600- /O.EXA.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 207 PM PST TUE NOV 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED ACROSS MUCH OF WESTERN NEVADA THIS AFTERNOON FROM PERSHING COUNTY SOUTH TO MINERAL COUNTY. THESE WINDS WILL CONTINUE THROUGH THIS EVENING AT SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH. WIND GUSTS COULD BE LOCALLY STRONGER IN WINDS PRONE AREAS...SUCH AS HIGHWAY 95 NEAR WALKER LAKE AND HIGHWAY 50 NEAR SILVER SPRINGS. IF YOU ARE TRAVELING IN WIND PRONE AREAS USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ070-071-NVZ005-220600- /O.CON.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 207 PM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED ACROSS THE DESERT AREAS OF EASTERN LASSEN AND MODOC COUNTIES OF CALIFORNIA INTO NORTHERN WASHOE COUNTY NEVADA. EXPECT WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ACROSS THESE DESERT AREAS THROUGH THIS EVENING. LIGHTER WINDS OF 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS WILL OCCUR ACROSS THE MOUNTAINS OF WESTERN LASSEN COUNTY INTO SIERRA COUNTY CALIFORNIA. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-003-220600- /O.CON.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 207 PM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE ACROSS THE RENO AND LAKE TAHOE AREAS INTO THIS EVENING. EXPECT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH...ESPECIALLY IN WIND PRONE AREAS SUCH AS THE RENO AND CARSON CITY FOOTHILLS. OVER RIDGES IN THE LAKE TAHOE BASIN...WIND GUSTS TO 70 MPH ARE LIKELY. IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-220600- /O.CON.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 207 PM PST TUE NOV 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHERN MONO COUNTY NORTH OF MONO LAKE THIS EVENING AT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL OCCUR NORTH OF LEE VINING...ESPECIALLY ALONG THE U.S. 395 CORRIDOR NEAR WALKER. OVER RIDGES...WIND GUSTS TO 70 MPH ARE LIKELY. IF YOU ARE TRAVELING IN WIND PRONE AREAS USE EXTREME CAUTION... ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 220551 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 951 PM PST TUE NOV 21 2006 CAZ070-071-NVZ005-220700- /O.EXP.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 951 PM PST TUE NOV 21 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DECREASED ACROSS THE AREA THIS EVENING BUT WILL REMAIN GUSTY AT TIMES OVERNIGHT. WIND GUSTS TO 30 MPH ARE EXPECTED WITH LOCAL STRONGER GUSTS IN WIND PRONE AREAS. $$ CAZ072-NVZ002-003-220700- /O.EXP.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 951 PM PST TUE NOV 21 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DECREASED ACROSS THE AREA THIS EVENING BUT WILL REMAIN GUSTY AT TIMES OVERNIGHT. WIND GUSTS TO 30 MPH ARE EXPECTED...WITH STRONGER GUSTS IN WIND PRONE AREAS. $$ CAZ073-220700- /O.EXP.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 951 PM PST TUE NOV 21 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DECREASED ACROSS THE AREA THIS EVENING BUT WILL REMAIN GUSTY AT TIMES OVERNIGHT. WIND GUSTS TO 30 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH IN WIND PRONE AREAS. $$ NVZ001-004-220700- /O.EXP.KREV.WI.Y.0028.000000T0000Z-061122T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS... NIXON...IMLAY 951 PM PST TUE NOV 21 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DECREASED ACROSS THE AREA BUT WILL CONTINUE TO GUST TO 30 MPH THROUGH THE EVENING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:35 PM PST, 22 minutes earlier.
Area forecast discussion, Nov 20, 2:35 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
235 PM PST MON NOV 20 2006
.SHORT TERM...
DEEP TROUGH OVER THE GULF OF ALASKA WILL WEAKEN AND DROP SLOWLY
SOUTHEAST INTO THE PAC NW COAST BY WEDNESDAY NIGHT. 120+ KT JET
SOUTH OF THE LOW WILL DROP SOUTH ACROSS THE NRN HALF OF THE CWA
TONIGHT AND TOMORROW. THE GRADIENT WILL ALSO TIGHTEN AHEAD OF THE
LOW WITH WINDS EXPECTED TO INCREASE AFTER SUNSET. WIND GUSTS NEAR OR
ABOVE 45 MPH ARE EXPECTED NORTH OF HIGHWAY 50 AFTER 10 PM...HOWEVER
STRONGER WINDS MAY NOT BE COMPLETELY WIDESPREAD UNTIL TUESDAY. THE
WINDS SHOULD CALM DOWN A LITTLE TUESDAY NIGHT AS THE JET PULLS OFF
TO THE NORTHEAST. HOWEVER A STRONGER COLD FRONT WILL MOVE THROUGH
THE AREA WEDNESDAY NIGHT AND THURSDAY. AHEAD OF THIS FRONT...THE
GRADIENT WILL REALLY TIGHTEN UP ALONG WILL INITIAL PRECIP LOADING ON
THE WEST SIDE OF THE CREST. THIS ALONG WITH 700 MB WINDS 55-60 KTS
WILL INCREASE WINDS EVEN FURTHER. WEDNESDAY/WEDNESDAY EVENING SHOULD
BE THE MOST WINDY PERIOD. A WIND ADVISORY WILL BE NEEDED FOR
SURE...IF NOT A HIGH WIND WARNING. LATER SHIFTS WILL MAKE THE CALL.
WINDS WILL WEAKEN AND SHIFT TO THE NORTHEAST ON THURSDAY BEHIND COLD
FRONT.
PRECIPITATION WISE...A SHORT WAVE IS EVIDENT ON SATELLITE AND WATER
VAPOR OFF THE NW CA COAST. THIS IS LIKELY ENHANCING THE NARROW AREA
OF SHOWERS MOVING ACROSS NRN CA AND INTO NRN LASSEN COUNTY. SHOWERS
ARE EXPECTED TO BE LIGHT WITH HIGH SNOW LEVELS THIS EVENING. CURRENT
SNOW LEVELS ARE ABOVE 9000 FEET. SOME COOLER AIR ALOFT MOVING IN
AND EXTREMELY DRY LOWER LEVELS WILL LIKELY ALLOW ANY INITIAL PRECIP
AFTER MIDNIGHT TO FALL AS SNOW DOWN TO ABOUT LAKE LEVEL. HOWEVER
PRECIP WILL BE LIGHT. SNOW LEVELS WILL RISE QUICKLY TO AROUND 7500
FEET TUESDAY ONCE LOWER LEVELS MOISTEN UP. ONCE SHOWERS END ON
TUESDAY MOST OF WEDNESDAY SHOULD BE DRY...MINUS FAR NWRN ZONES.
HOWEVER RAIN/SNOW MOVES IN AGAIN FOR WEDNESDAY NIGHT/THURSDAY
MORNING AHEAD OF COLD FRONT. SNOW LEVELS WILL LOWER TO NEAR 4500
FEET UP NORTH AND TO 5000-5500 FEET IN THE TAHOE AREA. THIS WILL
BRING POSSIBLY AN INCH OR TWO OF SNOW DOWN TO LAKE LEVEL FOR
THANKSGIVING AND MAKE TRAVEL CONDITIONS IN THE SIERRA MORE
DIFFICULT.
THE MAIN CHANGE I MADE TO TO THE FORECAST WERE TO INCREASE THE WINDS
AND INCREASE THE MIN/MAX TEMPS QUITE A BIT. THE WINDS HAVE ALREADY
PICKED UP MAKING BREAKING THE INVERSION NO LONGER AN ISSUE UNTIL
THURSDAY. THIS WILL KEEP TEMPERATURES WARMER. MORNING LOWS WILL ALSO
NOT BE AS LOW IN THE VALLEYS DUE TO THE STRONGER WINDS KEEPING
TEMPERATURES UP. AFTER ALMOST BREAKING THE RECORD TODAY HIGHS WILL
BE WELL ABOVE NORMAL THROUGH WEDNESDAY.... BENINATO
.LONG TERM...FRIDAY THROUGH MONDAY...
ON FRIDAY THE MODELS PROG A FLAT RIDGE OVER THE WRN CONUS AS A WEAK
UPPER TROUGH APPROACHES THE WEST COAST. THE SYSTEM DEEPENS ON SAT
WITH BOTH THE GFS AND ECMWF SHOWING THE AXIS OF THE TROUGH EXTENDING
WEST OVER THE PACIFIC TO 25N 135W. WE ARE BETWEEN SYSTEMS FOR A
SHORT PERIOD OF TIME ON SUNDAY BEFORE A POWERFUL VORT MAX QUICKLY
MOVES THROUGH THE NRN SIERRA AND NRN NEVADA SUNDAY NIGHT AND
MONDAY. HEIGHTS ARE SIGNIFICANTLY LOWER WITH THIS SYSTEM THAN WITH
THE PREVIOUS ONE. RIDGING WILL THEN BUILD INTO THE WEST COAST
MONDAY NIGHT.
HAVE KEPT FRIDAY AND FRIDAY NIGHT DRY WITH THE SHORTWAVE MOVING EAST
AND WEAK RIDGING BUILDING INTO THE REGION. THE NEXT SYSTEM DEEPENS
ON SATURDAY SO WILL KEEP PRECIP IN THE NRN ZONES SATURDAY AFTN AND
EVENING. THE PROGRESSIVE FLOW BRINGS THE STRONGEST SYSTEM OF THE
EXTENDED PERIOD INTO THE REGION ON SUNDAY. WILL KEEP A CHANCE OF
VALLEY RAIN AND MTN SNOW OVER MOST OF THE KREV CWFA FOR BOTH SUNDAY
AND MONDAY. WITHOUT MUCH OF AN AMPLIFIED FLOW AND THE RESULTING WAA
TEMPERATURES ON FRI AND SAT WILL BE NEAR NORMAL. TEMPS SUN AND MON
WILL BE SLIGHTLY COOLER THAN NORMAL WITH THE DEEP TROUGH OVER THE
REGION PRODUCING INCREASED CLOUD COVER AND PRECIP. OHARA
&&
.AVIATION...
VFR CONDITIONS INTO TUESDAY. WIND SPEEDS WILL INCREASE TONIGHT AND
TUESDAY AS AN UPPER TROUGH APPROACHES THE WEST COAST. ISOLATED MVFR
CONDITIONS INVOF SHRA OVER NRN TWEB RTES. OHARA
&&
REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FOR NVZ002-003-005 8 PM TONIGHT UNTIL 4 PM
TUESDAY.
CA...WIND ADVISORY FOR CAZ070-071-072 8 PM TONIGHT UNTIL 4 PM
TUESDAY.
&&
HTTP://WEATHER.GOV/RENONearby
Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.